Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 29, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at May 19, 2011, 4:57 AM CDT for 13 counties in Texas. It took effect at May 19, 2011, 1:00 PM CDT. It was in force for 3 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 4:57 AM CDT (09:57 UTC)
- In effect from
- May 19, 2011, 1:00 PM CDT
- Expired
- May 19, 2011, 1:03 PM CDT
- In force
- 3 min
- Issued by
- NWS San Angelo, TX
Counties Coke County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 50 km from the middle of the area, began a volume at 09:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.0 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4405 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WWUS84 KSJT 190957 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 457 AM CDT THU MAY 19 2011 ...RED FLAG WARNING TODAY... .A DRYLINE WILL AGAIN MIX EAST ACROSS MUCH OF WEST CENTRAL TEXAS LATER TODAY AND CREATE CRITICAL FIRE DANGER CONDITIONS FOR MUCH OF WEST CENTRAL TEXAS. EXPECT WEST TO SOUTHWEST WINDS AT 20 FEET ABOVE GROUND LEVEL AROUND 20 MPH WITH GUSTS NEAR 30 MPH. IN ADDITION...PLAN FOR AFTERNOON MINIMUM RELATIVE HUMIDITY VALUES ACROSS THE RED FLAG WARNING AREA TO RANGE FROM THE MID TO UPPER TEENS. TXZ049-054-064>066-071-072-076>078-098-113-127-200100- /O.NEW.KSJT.FW.W.0029.110519T1800Z-110520T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- 457 AM CDT THU MAY 19 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR FIRE WEATHER ZONES 049...054...064...065...066...071...072...076...077 ...078...098...113 AND 127... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...HASKELL...JONES... TAYLOR...SCHLEICHER...SUTTON. * HUMIDITY: 15 TO 20 PERCENT. * TIMING: AFTERNOON AND EARLY EVENING. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. AVOID OUTDOOR BURNING...AND OBSERVE OUTDOOR BURN BANS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. && $$ HUBER
1 follow-up statement
843 WWUS84 KSJT 191803 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 103 PM CDT THU MAY 19 2011 ...RED FLAG WARNING CANCELED... TXZ049-054-064>066-071-072-076>078-098-113-127-191915- /O.CAN.KSJT.FW.W.0029.000000T0000Z-110520T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- SCHLEICHER-SUTTON-HASKELL-JONES-TAYLOR- 103 PM CDT THU MAY 19 2011 ...RED FLAG WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELED THE RED FLAG WARNING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CROCKETT...SCHLEICHER... SUTTON...HASKELL...JONES...TAYLOR. * A DRYLINE IS EXPECTED TO ENTER WESTERN PORTIONS OF THE BIG COUNTRY...CONCHO VALLEY AND NORTH EDWARDS PLATEAU LATE THIS AFTERNOON. WHILE RELATIVE HUMIDITES WILL DROP INTO THE 10 TO 15 PERCENT RANGE BEHIND THE DRYLINE...WIND SPEEDS ARE EXPECTED TO REMAIN BELOW RED FLAG CRITERIA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at May 18, 11:56 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, May 18, 11:56 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1156 PM CDT WED MAY 18 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... STRATUS IN THE HILL COUNTRY RETURNING QUICKLY THIS EVENING...HELPED BY 50-55 KNOT LOW LEVEL JET AS INDICATED IN THE DYESSS AND SAN ANGELO VAD RADARS. LLJ WAS PARTIALLY MIXING DOWN WITH GUSTS 30-33 KTS AT KSJT AND KABI. STRONG WINDS WILL CONTINUE TO BE A PROBLEM OVER THE NEXT 24 HOURS...AND COULD SEE GUSTS OF 35 KTS OF AIRPORT WARNING CRITERIA...13-15Z...AT KABI AS SURFACE INVERSION BREAKS. MVFR CIGS RETURNING MORE QUICKLY TONIGHT. JUNCTION AND BRADY TAFS START OFF WITH MVFR CIGS. HAVE STRATUS REACHING KSJT AND KABI 7-9Z...AS STRATUS APPEARS CORRELATED WITH NAM MODEL 950 MB 90 PERCENT RH VALUES. CIGS SCATTERING OUT AT KABI AND KSJT AROUND 15Z...AS SURFACE TROUGH MOVES EAST...AND 18Z FARTHER EAST AT KJCT AND KBBD. ISOLATED DRY LINE THUNDERSTORMS POSSIBLE...MAINLY AT KABI AND KBBD LATE THURSDAY AFTERNOON AND EVENING...AND WILL INSERT A VCTS AT KABI. BEST CHANCE OF STORMS IS BEYOND TAF VALID PERIOD...AFTER 6Z FRIDAY...AS UPPER LOW APPROACHES FROM THE NW. && .PREV DISCUSSION... /ISSUED 916 PM CDT WED MAY 18 2011/ UPDATE... THE DRYLINE HAS BEGUN ITS WESTWARD RETREAT THIS EVENING AND CURRENTLY EXTENDS FROM NEAR HASKELL...TO STERLING CITY...TO NEAR FT STOCKTON. DEWPOINTS IMMEDIATELY BEHIND THE RETREATING BOUNDARY REMAIN IN THE 40S BUT 60+ DEWPOINTS ARE IN PLACE ACROSS MUCH OF THE NORTHWEST HILL COUNTRY AND SOUTHERN HEARTLAND. WITH THE LOSS OF DAYTIME HEATING AND INCREASING CINH...CONVECTION APPEARS RATHER UNLIKELY...EVEN WITH THE SUPPORT OF AN INTENSIFYING LOW LEVEL JET. I WENT AHEAD AND REMOVED THE POPS FOR THE REMAINDER OF TONIGHT AND ALSO MODIFIED SKY..DEWPOINT AND WIND FORECASTS THROUGH TOMORROW AFTERNOON. CONVECTION APPEARS A BIT MORE LIKELY ON THURSDAY AFTERNOON/EVENING ALONG AND JUST EAST OF THE DRYLINE. SYNOPTIC SCALE ASCENT WILL BE LESS THAN IDEAL BUT THE MODELS ARE INDICATING A BIT MORE LOW LEVEL CONVERGENCE...DEEPER MOISTURE AND WEAKER CAPPING. THE 18/00Z NAM IS NOT QUITE AS AGGRESSIVE WITH THE EASTWARD MIXING OF THE DRYLINE TOMORROW AND IS MORE IN LINE WITH THE GFS AND THE CURRENT FORECAST. ANY STORMS THAT DEVELOP TOMORROW WILL BE IN AN ENVIRONMENT SUPPORTIVE OF SEVERE WEATHER. THE PRIMARY THREATS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE BETTER CHANCE FOR PRECIPITATION WILL BE LATER THURSDAY NIGHT AS A STRONG SHORTWAVE MOVES INTO THE PLAINS. STORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF THE RETREATING DRYLINE AND MAY CONGEAL INTO AN MCS AS THE LOW LEVEL JET FEEDS INTO THE SYSTEM. JOHNSON PREV DISCUSSION... /ISSUED 641 PM CDT WED MAY 18 2011/ DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ AVIATION... DRYLINE ALONG AN ABILENE...SAN ANGELO LINE AT 23Z WILL RETREAT WESTWARD OVERNIGHT. LOW LEVEL MOISTURE WILL BE A LITTLE DEEP OVERNIGHT...SO HAVE STRATUS WITH MVFR CIGS COMING IN 2 HOURS EARLIER THAN LAST NIGHT...AND ADDED A TEMPO BROKEN LATE TONIGHT THE MOST NORTHERN TAF SITE OF KABI. MVFR CIGS SCATTER OUT BY MID MORNING AT KABI AND KSJT AS DRYLINE MOVES THROUGH...AND BY NOON FARTHER EAST AT KBBD AND KJCT DUE TO SURFACE HEATING. COULD SEE ISOLATED THUNDERSTORMS TO THE EAST OF THE DRYLINE AT KABI AND KBBD LATE THURSDAY AFTERNOON AND EVENING...BUT COVERAGE TOO SMALL TO INCLUDE IN TAFS. PREV DISCUSSION... /ISSUED 334 PM CDT WED MAY 18 2011/ SHORT TERM... VERY SIMILAR SITUATION TO YESTERDAY...WITH THE DRYLINE HAVING MOVED EAST INTO WEST CENTRAL TEXAS. SURFACE OBS AT 20Z SHOW THE DRYLINE FROM JUST WEST OF WICHITA FALLS SOUTHWEST INTO THE BIG COUNTRY AND CONCHO VALLEY. HOWEVER...DEWPOINTS AHEAD OF THE DRYLINE REMAIN ONLY IN THE 40S AND LOW 50S IN THE AREA WHERE THE CONVERGENCE IS LOCATED...AND PRODUCING RATHER MEAGER CAPE VALUES. SEEING A LITTLE BIT OF ELEVATED CU STARTING TO DEVELOP...BUT STRUGGLING IN THIS ENVIRONMENT. WILL CONTINUE THE MENTION OF OF A FEW STORMS THIS EVENING FOR THE EASTERN PORTIONS OF THE AREA...BUT BETTER CHANCES CERTAINLY LOOK TO BE FROM THE EXTREME NORTHERN BIG COUNTRY NORTHWARD INTO OKLAHOMA...WHERE THERE IS BETTER CONVERGENCE AND BETTER MOISTURE. MUCH THE SAME ON THURSDAY...AS THE DRYLINE AGAIN SURGES EAST INTO THE AREA. UPPER LEVEL TROUGH MOVES A LITTLE CLOSER AND PROVIDES A LITTLE BETTER ENVIRONMENT FOR CONVECTIVE DEVELOPMENT. IF NOTHING ELSE...WINDS BEHIND THE DRYLINE MUCH MORE LIKELY TO BE WESTERLY TOMORROW...WHICH GREATLY ENHANCES THE CONVERGENCE. WITH ANOTHER DAY OF MOISTURE SUPPLY...CAPE VALUES SHOULD BE MORE IMPRESSIVE AS WELL. WILL CARRY SLIGHT CHANCE POPS OVER A WIDER AREA FOR TOMORROW AFTERNOON...WITH THE ASSUMPTION THAT THE BEST RAIN CHANCES WILL COME AFTER 00Z. 07 LONG TERM... A FAIRLY UNSETTLED EXTENDED FORECAST IS IN STORE FOR WEST CENTRAL TEXAS. BROAD UPPER LEVEL TROUGH WILL BE LOCATED ACROSS THE INTER MOUNTAIN WEST AND ROCKY MOUNTAINS LATE THURSDAY...WITH A CLOSED LOW OVER THE NORTHERN ROCKIES. THIS LOW WILL SLOWLY DRIFT NORTH WITH THE BROAD UPPER LEVEL TROUGH SLOWLY MOVING TOWARDS THE PLAINS THURSDAY. THE DRYLINE WHICH WILL BE BISECTING THE REGION...WILL QUICKLY RETREAT TO THE WEST AFTER 00Z FRIDAY ALLOWING BETTER MOISTURE TO SURGE WEST INTO MUCH OF AREA. SURFACE DEWPOINT TEMPERATURES SHOULD INCREASE WELL INTO THE 60S. AS THE AFOREMENTIONED TROUGH APPROACHES THE REGION...BETTER DYNAMICS WILL OVERSPREAD THE AREA. CAPE VALUES AHEAD OF THE DRYLINE WILL RANGE BETWEEN 1500 AND 2500 J/KG...WITH 0-6 KM BULK SHEAR VALUES BETWEEN 35 AND 45 KNOTS. THE ABOVE MENTIONED FACTORS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE DRYLINE...FROM THE EDWARDS PLATEAU...TO THE WESTERN CONCHO VALLEY TO PARTS OF THE BIG COUNTRY. THE POTENTIAL WILL EXIST FOR STRONG TO SEVERE THUNDERSTORMS...WITH THE MAIN HAZARD BEING LARGE HAIL AND STRONG WINDS. A FAIRLY STRONG 850MB LLJ WILL DEVELOP OVERNIGHT WHICH SHOULD HELP TO SUSTAIN THE CONVECTION AS IT PROPAGATES EAST ACROSS THE AREA. CURRENT THINKING IS THAT THE CONVECTION WILL DEVELOP INTO AN MCS THEN MOVE EAST OF THE AREA BY LATE FRIDAY MORNING OR EARLY FRIDAY AFTERNOON. INCREASED POPS THURSDAY NIGHT AND FRIDAY...SHOWING A TREND OF LOWERING POPS FROM WEST TO EAST THROUGHOUT THE DAY FRIDAY. HIGH TEMPERATURES WILL BE DEPENDENT ON THE AMOUNT OF RAINFALL RECEIVED AND THE TIMING OF THE CONVECTION. FOR NOW...LOWERED HIGH TEMPERATURES SLIGHTLY FRIDAY...BUT THESE MAY NEEDED TO BE LOWERED A FEW MORE DEGREES. DRYLINE WILL REMAIN ACROSS THE EASTERN CWA ON SATURDAY...WITH THE BEST POPS REMAINING ACROSS THE NORTHWEST HILL COUNTRY AND HEARTLAND. NEXT UPPER LEVEL TROUGH WILL MOVE ONTO THE WEST COAST ON SUNDAY...AND SLOWLY APPROACH THE PLAINS. THIS WILL KEEP WEST CENTRAL TEXAS IN SOUTHWEST FLOW ALOFT...WITH EMBEDDED DISTURBANCES PERIODICALLY MOVING ACROSS THE REGION. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE DRYLINE THROUGH AT LEAST THE BEGINNING OF NEXT WEEK...AND WILL BE DEPENDENT ON THE TIMING AND PLACEMENT OF ANY UPPER LEVEL DISTURBANCES. HIGH TEMPERATURES WILL GENERALLY RUN A FEW DEGREES ABOVE NORMAL...WITH LOW TEMPERATURES NEAR NORMAL. DANIELS FIRE WEATHER... MARGINALLY CRITICAL FIRE WEATHER CONDITIONS CONTINUE ACROSS THE WESTERN PORTIONS OF THE BIG COUNTRY AND THE CONCHO VALLEY THIS AFTERNOON...BEHIND THE DRYLINE WHERE HUMIDITY VALUES HAVE DROPPED AND GUSTY SOUTHWEST WINDS CONTINUE. DOES APPEAR THAT THE DRYLINE HAS STOPPED ITS EASTWARD PROGRESS FOR THE DAY...AND SHOULD START TO SEE MUCH BETTER LOW LEVEL MOISTURE RETURN TO THE AREA EARLY THIS EVENING. WILL CONTINUE THE RED FLAG WARNING. DRYLINE AGAIN MOVES EAST INTO THE AREA ON THURSDAY AFTERNOON...REACHING CLOSE TO AN ABILENE TO SAN ANGELO LINE. AGAIN...BEHIND THE DRYLINE...HUMIDITY VALUES WILL FALL TO WITHIN RED FLAG CRITERIA. BUT PRESSURE GRADIENT WEAKENS A LITTLE MORE...AND APPEARS THAT WINDS SPEEDS...WHICH WERE MARGINAL TODAY...MAY BE A LITTLE WEAKER THURSDAY. WILL MENTION ELEVATED FIRE WEATHER CONDITIONS...BUT HOLD OFF ON A WATCH FOR NOW. 07 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 90 68 86 64 / 10 20 40 30 20 SAN ANGELO 70 94 68 91 58 / 10 20 40 20 10 JUNCTION 71 87 73 88 69 / 10 20 30 40 30 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, May 18, 8:39 PM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 839 PM CDT WED MAY 18 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-191200- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 839 PM CDT WED MAY 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE DRYLINE DURING THE AFTERNOON AND EVENING HOURS THURSDAY...GENERALLY EAST OF A LINE FROM HASKELL...TO SAN ANGELO. HOWEVER...THE CAP MAY HOLD KEEPING STORM COVERAGE RATHER LOW THROUGH THE EVENING. HOWEVER... STORM COVERAGE IS EXPECTED TO INCREASE AFTER MIDNIGHT AS THE UPPER LEVEL SYSTEM MOVES INTO THE PLAINS...WITH THUNDERSTORMS EXPECTED ACROSS MUCH OF WEST CENTRAL TEXAS THROUGH FRIDAY MORNING. THE PRIMARY THREATS WITH ANY THUNDERSTORMS WILL BE DEADLY LIGHTNING... LARGE HAIL AND DAMAGING WINDS. A FEW AREAS COULD ALSO RECEIVE LOCALLY HEAVY RAINFALL. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HEARTLAND AND NORTHWEST HILL COUNTRY FRIDAY EVENING THROUGH SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE REQUESTED THURSDAY AFTERNOON THROUGH THE OVERNIGHT HOURS. JOHNSON
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.